Posted by: cher | 2010-09-26

oral hrush

Dear Doc. I had an upper resp tract infection about 3 weeks ago. used Adco Amoclav and Klarithran when Amoclav did not help. For past 10 days, have had terrible mouth sores. Have used Andolex, mycostatin, kenalog, fluconazole and have been to GP 4 times! Still in pain, can''t eat and using Voltarin supp and Daktarin gel. Also using reuteri

Is it normal for infection to last for so long. Seems to me that my GP is just treating the symptoms and not cause.

Please help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagezENT Expert

Dear Cher

It is difficult to diagnose without examining a patient, but the following should be considered:

1. Fungal infection (You are treated with the dactarin and fluconazole)
2. Oral epithelial lesion due to the stress caused by your illness
3. A more sinister cause, ie a growth.
I am more inclined to suspect an oral epithelial lesion, taking into account your prior illness. It sounds to me that this could possibly be a condition called recurrent aphthous ulcers. This may take from one to four weeks to heal, and is very painful. There is no clear cause, but certain factors such as stress may play a role, and a genetic predisposition has been suggested. The important thing to exclude would be an iron deficiency, or a lack of vit B12 or folic acid.
The treatment should be supportive (pain relief), as no cure is available. This may be a recurrent condition and is not infective in nature. An oral application of cortisone may help with painrelief, as well as avoiding certain foods. It is helpful not to use toothpaste that contain fluoride for the duration of the ulcers.


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.